Michigan, 2006Damaging Wind in Michigan, May 10, 2006
May 10, 2006 · NWS DTX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 10, 5:20 PM EST, 4 hours 25 minutes earlier.
Area forecast discussion, May 10, 5:20 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
620 PM EDT WED MAY 10 2006
.AVIATION...
WIDESPREAD MVFR CONDITIONS TO DEVELOP ACROSS THE REGION BETWEEN 00Z
AND 02Z. WEAK CONVECTION WILL CONTINUE TO DRIVE NORTH ACROSS THE
REGION THROUGH 04Z AS LOW PRESSURE SYSTEM OVER THE OHIO VALLEY
RAPIDLY DEEPENS AND TRACKS NORTH TOWARD THE LOWER GREAT LAKES. WEAK
WARM FRONT WILL ALSO MOVE NORTH THROUGH DTW AREA BY 00Z...FNT 04Z
AND MBS 06Z. THIS FRONT WILL FOCUS WEAK CONVECTION AS IT MOVES
THROUGH THE REGION THEN MORE WIDESPREAD PRECIPITATION BEHIND THE
FRONT AS SYNOPTIC LIFT INCREASES. ANTICIPATE MVFR CONDITIONS TO
PERSIST THROUGH THE NIGHT AS LOW MOVES INTO THE LOWER GREAT
LAKES...SURFACE WINDS TO ALSO STEADILY INCREASE AS THIS SYSTEM
STRENGTHENS. THUNDER MOST LIKELY THROUGH 04Z...THEN MID LEVEL LAPSE
RATES MARGINAL AT BEST. AREAS OF IFR ALSO LIKELY...ESPECIALLY 03-08Z
AS BEST SYNOPTIC LIFT MOVES THROUGH SOUTHEAST LOWER MICHIGAN.
ANTICIPATE WIDESPREAD MVFR CONDITIONS TO CONTINUE THROUGH THURSDAY
AS WELL AS LOW PRESSURE SYSTEM REMAINS NEARLY STATIONARY OVER
SOUTHWEST MICHIGAN.
&&
.SHORT TERM...TONIGHT AND THURSDAY
RAIN TO ARRIVE TONIGHT...WITH QPF AMOUNTS IN QUESTION. IN ANY
EVENT...WE CERTAINLY CAN AFFORD TO ABSORB A HEAVY RAINFALL AS
FLASH FLOOD GUIDANCE IS RUNNING HIGH ACROSS SOUTHEAST MICHIGAN.
6 HR GUIDANCE RANGES FROM 4-4.5 INCHES ACROSS THE NORTHWEST PART
OF THE CWA TO 2.5-3 INCHES ACROSS THE FAR SOUTHEAST PART OF THE CWA.
ONE CONCERN ARE THE THUNDERSTORM COMPLEXES TRAVERSING ACROSS THE
GULF COAST STATES...WHICH ARE NOT BEING PICKED UP WELL BY THE 12Z
MODELS. THESE STORMS WILL LIKELY ROB SOME OF THE GULF MOISTURE
TRANSPORT. ON THE FLIP SIDE...12Z DTX SOUNDING DID SHOW A
CONSIDERABLE AMOUNT OF MOISTURE ALREADY IN PLACE...PW VALUE OF 0.99
OR 167 PERCENT OF NORMAL. ENOUGH SURFACE BASED INSTABILITY/MOISTURE
IN PLACE THIS AFTERNOON TO POP SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON ALONG WEAK SURFACE TROUGH OVER CENTRAL SOUTHERN LOWER
MICHIGAN. ACTIVITY SHOULD REMAIN RATHER UNORGANIZED WITH THE MODEST
INSTABILITY/MID LEVEL LAPSE RATES AND THE WEAK SURFACE CONVERGENCE.
MAIN HAZARD WOULD BE SMALL HAIL WITH FREEZING LEVELS AROUND 11000
FEET.
THE MAIN SHOW/BATCH OF RAIN IS YET TO COME...
LATEST WATER VAPOR IMAGERY INDICATING OUR UPPER LEVEL LOW COMING
TOGETHER NICELY OVER THE UPPER MISSISSIPPI VALLEY/NORTHERN
PLAINS...AS SEVERAL STRONG SHORTWAVES WERE NOTED. THE CENTER OF THE
UPPER LEVEL CIRCULATION WILL MOVE OVER THE MIDWEST TONIGHT WITH
RAPID CYCLOGENESIS TAKING PLACE OVER THE NORTHERN OHIO
VALLEY/SOUTHERN LOWER MICHIGAN. STRONG 850 TO 700 MB MOISTURE
TRANSPORT COUPLED WITH GOOD UPPER LEVEL DIVERGENCE OVER SOUTHERN
LOWER MICHIGAN WILL LEAD TO SHOWERS TONIGHT (100 PERCENT POPS).
UNFORTUNATELY...STILL SOME SIGNIFICANT DIFFERENCES BETWEEN THE 12Z
PARALLEL NAM AND GFS WITH PLACEMENT OF SURFACE LOW AND AMOUNT OF
INSTABILITY OVERNIGHT. NONE-THE-LESS...WOULD EXPECT WIDESPREAD
THUNDERSTORMS WITH THE GOOD DYNAMICS AND ADEQUATE MID LEVEL LAPSE
RATES. IT APPEARS THERE WILL NOT BE ENOUGH LOW LEVEL INSTABILITY TO
WARRANT ANY MENTION OF SEVERE STORMS. SOME OTHER GOOD NEWS IS BOTH
GFS/PARALLEL NAM ONLY INDICATING THE SURFACE LOW DEEPENING INTO THE
LOW 980S MB TOMORROW MORNING. BASED ON THIS WEAKER SOLUTION...NOT
TERRIBLY WORRIED ABOUT A WIND ADVISORY FOR TOMORROW AS BEST PRESSURE
GRADIENT REMAINS OVER SOUTHWEST LOWER MICHIGAN AS WELL.
OBVIOUSLY WITH CONVECTION QPF FORECASTS ARE DIFFICULT AND WILL VARY
QUITE A BIT. BUT...GENERALLY THINKING A HALF AN INCH TO ONE AND HALF
INCHES ACROSS THE FAR WESTERN PART OF THE CWA WITH AN ISOLATED 2
INCH TOTAL POSSIBLE THROUGH TOMORROW. TEMPS FOR TONIGHT AND TOMORROW
SEEMED REASONABLE AND ONLY MADE MINOR CHANGES IF ANY. OCCLUSION
WORKING THROUGH SOUTHEAST MICHIGAN TOMORROW WILL PROVIDE THE FOCUS
FOR CATEGORICAL SHOWERS.
&&
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
LATEST TRENDS WITHIN THE NCEP SUITE...ECMWF AND UKMET SHOW THIS
DEVELOPING UPPER LOW WILL BE HERE TO STAY FOR SOME TIME TO COME AS A
BLOCKING HIGH ACROSS CENTRAL QUEBEC AND RIDGE HOLDING TIGHT ACROSS
SOUTHWEST CONUS INTO BAJA CALIFORNIA WILL KEEP THIS UPPER LOW
WOBBLING AROUND THROUGH MOST OF THIS FORECAST PERIOD. EXACT
DETAILS WHERE ADDITIONAL SHORT WAVES AND TIMING OF THOSE WAVES WILL
BE PROBLEMATIC HENCE OUR CHANCE FOR SHOWERS THROUGH MOST OF THE
PERIODS. FURTHERMORE...AS WARMER AIR BEGINS TO COME AROUND THE
NORTH SIDE OF THIS UPPER LOW THERE IS A POTENTIAL FOR A
TROWAL/DEFORMATION AXIS TO IMPACT THE CENTRAL GREAT LAKES LATER IN
THE WEEKEND AND PERHAPS EARLY NEXT WEEK.
WE WILL DISCARD THE COLD GFS BIAS AT 850MB AS THIS SEEMS TO BE AN
ISSUE WITH INITIAL CONVECTIVE ELEMENTS AND DRIER AIR ENTRAINMENT
WHICH RESULTS IN A WET BULB PROCESS AND THE SUB ZERO VALUES. HPC
GUIDANCE AT 12Z WITH A BLEND OF THE 00Z MEX NUMBERS OFFER A GOOD
COMPROMISE WITH 12Z GFS 2M TEMPS. THIS RESULTS IN TEMPERATURES A
GOOD 10 TO 15 DEGREES BELOW NORMAL THROUGH THE WEEKEND WITH A
MODERATION INTO EARLY NEXT WEEK AS UPPER LOW BEGINS TO SLOWLY
MIGRATE EAST OF THE LOCAL AREA. WE WILL HOLD OUT OPTIMISTICALLY
THAT IMPROVEMENTS ARRIVE TUESDAY-WEDNESDAY WHERE WE WILL HOLD ONTO
THE CLOUDS BUT KEEP PRECIP OUT OF THE FORECAST AT THIS TIME.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING...FOR THE OPEN LAKE AND NEAR SHORE WATERS
INCLUDING SAGINAW BAY...6AM TO 6PM THURSDAY.
LAKE ST CLAIR...GALE WARNING...6 AM THURSDAY TO 6 PM THURSDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...6 AM THURSDAY TO 6 PM
THURSDAY.
&&
SHORT TERM...SF
LONG TERM....BGM
AVIATION.....GSS
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 10, 2:15 PM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
315 PM EDT WED MAY 10 2006
MIZ047>049-053>055-060>063-068>070-075-076-082-083-110845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
315 PM EDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BECOME
WIDESPREAD TONIGHT. HOWEVER...NONE OF THESE THUNDERSTORMS ARE
EXPECTED TO BE SEVERE.
AN AREA OF LOW PRESSURE WILL MOVE FROM THE WESTERN OHIO VALLEY TO
WESTERN LOWER MICHIGAN BY TOMORROW MORNING. AS THIS STORM MOVES
TOWARD MICHIGAN...IT WILL RAPIDLY STRENGTHEN. THUNDERSTORMS WILL
DEVELOP...ESPECIALLY AFTER NIGHTFALL...IN RESPONSE TO THIS STRONG
STORM SYSTEM.
THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL
TO PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH. THE
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL TONIGHT. THE HEAVY
RAINFALL WILL LEAD TO LOCALIZED PONDING ON AREA ROADS. THUNDERSTORM
THIS AFTERNOON AND TONIGHT WILL MOVE FROM SOUTH TO NORTH AT 25 TO 30
MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE STRONG STORM SYSTEM WILL REACH ITS PEAK INTENSITY OVER WESTERN
LOWER MICHIGAN ON THURSDAY. THIS WILL LEAD TO WINDY CONDITIONS AND
POSSIBLY A WIND ADVISORY WITH WINDS SUSTAINED UP TO 30 MPH AND A FEW
GUSTS UP TO 45 MPH.
THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON THURSDAY. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-110845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
315 PM EDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT. HOWEVER...NONE OF
THESE THUNDERSTORMS ARE EXPECTED TO BE SEVERE.
AN AREA OF LOW PRESSURE WILL MOVE FROM THE WESTERN OHIO VALLEY TO
WESTERN LOWER MICHIGAN BY TOMORROW MORNING. AS THIS STORM MOVES
TOWARD MICHIGAN...IT WILL RAPIDLY STRENGTHEN. THUNDERSTORMS WILL
DEVELOP...ESPECIALLY AFTER NIGHTFALL...IN RESPONSE TO THIS STRONG
STORM SYSTEM.
THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL
TO PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH. ANY
THUNDERSTORM THIS AFTERNOON AND TONIGHT WILL MOVE FROM SOUTH TO
NORTH AT 25 TO 30 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE STRONG STORM SYSTEM WILL REACH ITS PEAK INTENSITY OVER WESTERN
LOWER MICHIGAN ON THURSDAY. A GALE WARNING IS IN EFFECT FOR ENTIRE
AREA ON THURSDAY. PLEASE REFER TO THE MARINE FORECASTS FOR DETAILS.
THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON THURSDAY. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SF/RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Thunderstorm Wind, Oakland
- When
- May 10, 9:45 PM EST
- Where
- Oakland County, 2 mi E of Clarkston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 42.733, -83.367
Several large limbs 4 to 6 inches in diameter were blown down by downburst winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513504.